Does red urine mean too much B12

Discussion specifically about the diagnosis and treatment of Pernicious Anaemia

Moderators: Missy, hampster, martyn, coryad, BeeNumber12, kimks mom, Vix, AndreaM, japatchett

Does red urine mean too much B12

Postby salena » Sat Jul 03, 2010 1:11 pm

salena
 
Posts: 33
Joined: Mon Jun 29, 2009 11:50 am
Location: North Wales, United Kingdom

Postby anotherwithpa » Sat Jul 03, 2010 2:13 pm

anotherwithpa
 
Posts: 4795
Joined: Thu Jan 01, 1970 12:00 am
Location: Hants

Postby JDee » Sat Jul 03, 2010 6:58 pm

Both of my parents were diagnosed with PA. Mum is on 2 monthly injections and relatively OK. Dad progressed to dementia and sadly died 14/2/13. Despite my own levels being 'normal' I have some symptoms. Jac.
JDee
 
Posts: 2882
Joined: Sun Jul 27, 2008 7:25 pm
Location: Lancashire England

Postby tim » Sun Jul 04, 2010 6:10 am

The only time Iv'e noticed red or rather pink discolouration was after a methyl infusion and it was only for the first pee, Iv'e never had it with Methyl or Hydroxo jabs, but I do get the bright yellow after my B-50 complex so I think there maybe something else at work there, dunno maybe a dye or preservative, after all the tabs are yellow in colour. Are the B-right yellow?

Edited to Add this:

Riboflavin

( Vitamin B 2 ) Pronunciation: (RYE-boh-FLAY-vin)
Class: Water-soluble vitamin

Adverse Reactions

Genitourinary
Yellow-orange discoloration of urine.


tim
 
Posts: 80
Joined: Thu Jan 01, 1970 12:00 am

Postby anotherwithpa » Sun Jul 04, 2010 7:49 am

Expect there is cyanocobalamin in Bright tablets?
anotherwithpa
 
Posts: 4795
Joined: Thu Jan 01, 1970 12:00 am
Location: Hants

Postby tim » Sun Jul 04, 2010 7:58 am

tim
 
Posts: 80
Joined: Thu Jan 01, 1970 12:00 am

Postby tim » Sun Jul 04, 2010 8:03 am

Another link here suggesting b2 is the culprit.

What is vitamin B2?

Vitamin B2, also commonly called riboflavin, gets its name from its color. The root of this word is the Latin word "flavus" meaning "yellow." (One of the naturally-occurring coloring agents in milk, called lactoflavin, is also a usable form of this vitamin.) When a person's urine becomes bright yellow following high level supplementation with B-complex vitamins, excess riboflavin excreted in the urine is often responsible for this change in color.

tim
 
Posts: 80
Joined: Thu Jan 01, 1970 12:00 am

Postby anotherwithpa » Sun Jul 04, 2010 11:03 am

CMAJ • January 20, 2009; 180 (2). doi:10.1503/cmaj.080727.


http://www.cmaj.ca/cgi/content/full/180/2/251

Discoloration of skin and urine after treatment with hydroxocobalamin for cyanide poisoning.

More here:
Drug warning Cyano and Hydroxo, current data:
http://www.pernicious-anaemia-society.o ... hp?t=10590

In previous forums people had discussions about measuring the yellowness of you know to work out how well you were taking up the injection...it does seem some take up more (hence the higher serum levels after treatment) than others from the injection. I supose if your wee is discoloured soon after a jab (Martyn mentioned red wee aswel with methyl) it may nean that you still do not take up that much, nor store and therefore need it more regularly than some other, but that is just me trying to think logically!

Kind regards,
Marre.
anotherwithpa
 
Posts: 4795
Joined: Thu Jan 01, 1970 12:00 am
Location: Hants

Postby JDee » Sun Jul 04, 2010 5:55 pm

Both of my parents were diagnosed with PA. Mum is on 2 monthly injections and relatively OK. Dad progressed to dementia and sadly died 14/2/13. Despite my own levels being 'normal' I have some symptoms. Jac.
JDee
 
Posts: 2882
Joined: Sun Jul 27, 2008 7:25 pm
Location: Lancashire England

Postby salena » Thu Jul 08, 2010 3:15 pm

salena
 
Posts: 33
Joined: Mon Jun 29, 2009 11:50 am
Location: North Wales, United Kingdom


Return to Diagnosis & Treatment

Who is online

Users browsing this forum: No registered users and 1 guest